MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 4.5MM HEADLESS COMPRESSION SCREW/LONG THREAD/50MM; SCREW, FIXATION, BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 4.5MM HEADLESS COMPRESSION SCREW/LONG THREAD/50MM; SCREW, FIXATION, BONE
Model Number 02.226.750
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.This report is against user facility medwatch number (b)(4), a copy is attached.The only information contained in this report is correction or additional information.Part of device remains in the patient; device not considered implanted/explanted during the initial procedure on (b)(6) 2017.Device is not expected to return for investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This report is against user facility medwatch number (b)(4)., a copy is attached.The only information contained in this report is correction or additional information.It was reported that a patient had open reduction internal fixation (orif) of the left 5th metatarsal on (b)(6) 2017.The first 4.5 mm screw that was implanted broke into two pieces inside the metatarsal.The physician retrieved half of the screw without any difficulty and the other half was retained inside the metatarsal.An additional 6.5 mm screw was placed through the fracture site to gain reduction.The patient was discharged home with follow up planned in 2-3 weeks.The procedure was successfully completed with no reported surgical delay.No additional medical intervention was required to complete the procedure.No unanticipated x-rays were taken.Concomitant parts : unknown screwdriver (unknown part and lot number, unknown quantity).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Corrected data: device is a single use device but was not reprocessed or reused.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM HEADLESS COMPRESSION SCREW/LONG THREAD/50MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7151489
Report Number2939274-2017-50462
Device Sequence Number10976418
Product Code HWC
UDI-Device Identifier10886982060303
UDI-Public(01)10886982060303(10)UNKNOWNLOTNUMBER
Combination Product (Y/N)N
PMA/510(K) Number
K080943
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.226.750
Device Catalogue Number02226750
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer01/25/2018
04/13/2018
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date01/25/2018
04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient Weight86